Cultural Precinct

Music Program - LUMINOUSnight

Further Information

  • UWA Centenary
 

Enquiries

For all LUMINOUSnight enquiries, please contact the Program Coordinator, Ian Lilburne:

LUMINOUSnight is a one night spectacular of light and art and The University of Western Australia’s 100th birthday gift to the people of Western Australia.

From 7pm until midnight on Friday 8 February 2013, it will be transformed into a walk-through gallery and performance space, hosting a continous program of performances, displays and installations - a delight of light, art and history.

The music program presents an eclectic mix of jazz, country, symphony, gyspy and contempory pop music across campus. Sit back and enjoy an encompassing live score or dance to West Australian Music industry award winners Boom! Bap! Pow! and Split Seconds.


 

Split Seconds

With tight harmonies, ever-so-danceable tunes and an affable stage manner, Six WAMi Awards pop sensation Split Seconds open LUMINOUSnight with a swift sharp show.

When: 7pm

Where: Club Amphitheatre

Duration: 50 minutes

For more information, visit the Split Seconds performance webpage.

 

Clint Bracknell and The Red Tree Band

Inspired by the likes of Hound Dog Taylor, Link Wray and Screamin' Jay Hawkins, Clint Bracknell and the Red Tree Band shake up the best bits of rock n' roll, garage soul and bar room blues.

When: 7:10pm

Where: The Sunken Garden

Duration: 45 minutes

For more information, visit the Trio's performance webpage.

 

UWA Jazz Club

The UWA Jazz Club (UWAJC) was established in 2011 to riase the profile of jazz on campus and provide a stage for both students and professional musicians. For LUMINOUSnight, the UWAJC's core ensemble will perform in the Hackett Hall Coffee Lounge and Bar.

When: 7pm and 8:20pm

Where: Hackett Hall Coffee Lounge and Bar.

Duration: 1 hour, 20 minutes

For more information, visit the UWA Jazz Club concert webpage.

 

Fred Smith, Liz Frencham and the Spooky Men of the West

Fred Smith - UWA Alumnus and one of Australia's most respected songwriters -  performs with Liz Frencham and 'the Spooks'.

When: 8:10pm (Frencham-Smith) and 9:10pm (Smith and the Spooks)

Where: The Sunken Garden

Duration: 45 minutes each set

For more information visit the Fred Smith, Frencham and Spooks performance webpage.

 

SILENTfilm / LIVEscore

Herbert Brenon's 1913 film, Dr. Jekyll and Mr. Hyde will be screened in the Somerville Auditorium to a live original score by acclaimed West Australian contemporary music troupe, the Nova Ensemble.

When: 8pm and 9:20pm

Where: Somerville Auditorium

Duration: 30 minutes

View the SILENTfilm / LIVEscore webpage for more information.

 

The Winthrop Singers

Sacred music from the Anglican and Catholic traditions as well as acappela arrangements of jazz and light music.

When: 8:20pm

Where: University Club Auditorium

Duration: 30 minutes each set

For more information, visit The Winthop Singers webpage.

 

SWARMnight

Eskimo Joe's Joel Quartermain, artist Jon Tarry and Karnivool's Jon Stockman combine creative forces in a series of performances that amplify sound, rhythm and graphic phenomena.

When: 8:30pm, 9pm and 9:30pm

Where: Lawrence Wilson Art Gallery

Duration: 20 minutes each set

For more information, visit the SWARMnight multimedia performance webpage.

 

Saggezza

Sultry gypsy tango quartet Saggezza embodies the notion of crossover in its mixture of genres, styles and traditions, blending African, South American and Mediterranean influences.

When: 8:40pm

Where: Somerville Auditorium

Duration: 30 minutes

For more information, visit the Saggezza concert webpage.

 

Blackwood

Blackwood is a uniquely Western Australian Project consisting of various artists including internationally renowned soprano Sara Macliver and composer Iain Grandage.

When: 9:20pm

Where: University Club Auditorium

Duration: 25 minutes

For more information, visit the Blackwood music project webpage.

 

Nop Kooling (Boy Travelling)

Directed by Richard Walley and following the six Nyoongar seasons, a young boy's story is told through a fusion of traditional and contemporary live music and dance.

When: 9:20pm

Where: The Great Court

Diration: 30 minutes

Visit the Nop Kooling performance page for more information.

 

Royal Agricultural Society of West Australia Brass Band

Accompanying the fire spectacle, this 30-piece brass band will set the night alight.

When: 10:00pm

Where: From the Great Court to James Oval

Duration: 30 minutes

Visit the RASWA Brass Band webpage for more information.

 

Boom! Bap! Pow!

Sophisticated, dapper and wild, former WAMi Best Funk Act winner Boom! Bap! Pow! close LUMINOUSnight with their soul, funk and pop.

When: 10:30pm

Where: Club Amphitheatre

Duration: 90 minutes

Visit Boom! Bap! Pow!'s gig webpage for more information.

 

SWATensembles

This vibrant centre of music education and research presents a selection of student musicians in impromptu performances at spectacular locations.

When: Various times from 7pm until midnight

Where: Walkways of the Great Court

Visit SWATensembles performance webpage for more information.